Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Blood readings varing, unwell, blood stains in shorts. Taking glucophage, insulin injections for diabetes, hypertension, cholesterol medicine

II am a 45 male very overweight. I have diabetes for 7 years now. I am on insulin injections morning and night. I also take Glucophage 1000 twice a day. I am also on various drugs for blood pressure and cholesterol and so on. I have felt unwell for about a week now so I checked my bloods and got reading s ranging from 16 to 22.5. However, I went to the Gym today and when I checked my blood afterwards I was 4.5. Once I had something to eat it returned to 12. I have felt very tired, no energy, and my eyes have been quite blurred.
When was going to take a shower in the gym I noticed bright red blood stains in my shorts. I am wondering what could be the cause of this.
Thank you
I am using my wifes email address.
Asked On : Mon, 15 Apr 2013
Answers:  4 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
greetings friend,bright red blood in the shorts, is likely not related to your diabetes or high cholesterol. This is probably from rectal bleeding rather than urinary bleeding and if you have not had a colonoscopy, he might need one. Most common cause of the bleeding is hemorrhoids or small tears call fissures in the rectal area which can be diagnosed by a primary care doctor. the reassured, your symptoms are not urgent or life-threatening, but a source of the bleeding does need to be determined by a physician. Best of luck and have a great day.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

There are quite a few problems - blood Sugar / Blood Pressure / Cholesterol / Overweight -
Each one of these individually and in combination is bad...
Each of them can be managed successfully... Take care

The values, I presume, refer to blood sugar in millimol - you did not mention substance or unit!
If it is fluctuating, you may have to modify your treatment of diabetes ..
A long acting base line insulin / 3 short acting shots (before each meal) may be ideal...
Discuss with your doctor.

The commonest cause of painless bleeding is Haemorrhoids ('piles').
Get yourself examined by a General Surgeon...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 17 Apr 2013
I find this answer helpful
General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hi, thanks for the query to H.C.M.C.
Diabetes is not a disease but a bundle ( group) of diseases ).
In your's case one thing is +ve that you are obese and there is chances for you that you can reduce weight.
My dear please note that your's life is very precious so please decrease your weight and for this try ORLISTAT 120 mg after consultation of doctor.
Red colors stains may be due to diabetes so need not to worry .
If possible pl change the oral medicine of diabetes according to your's doctor advice.
Tiredness , blurred vision is a not good thing, optic nerve is most common place which effected by diabetes first of all. So be careful about eye vision.
If possible walk ( race) very rapid this will burn your extra calories from your body that is the demand of hour.
Good luck. Dr. HET
Answered: Tue, 16 Apr 2013
I find this answer helpful
General & Family Physician Dr. Sadaf Akhtar's  Response
Hello dear lts discuss your problems one by one...first you are diabetic on insulin an oral medication for me it seems quite strange why both why not one drug i think you should increase insulin dose to maximum that is 1 unit per kg body weight and split in two doses in addition to this you can also use short acting insulin immediatey before meals,,,,secondly you have uncontroled diabetis so u need dose adjustments dear being diabetic you should always keep sweets with you and when feel weak take it,,,,third your bleeding per rectum it majorly is because of hemorhoids ,,,,,,take care stay blessed
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor